MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DREAMTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION DREAMTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00584040
Medical Device Problem Codes Failure to Align (2522); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 08/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a dreamtome rx 44 was used in the ampulla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, the device was inserted through the duodenoscope.The tip of the tome cannulated the ampulla and the wire was fed into the duct.When the device was advanced into the ampulla to create a space between the tome and the scope for sphincterotomy, the technician bowed the tome, and the cutting wire started to go under tome and tip of the tome made the form of a z.This created unnecessary force on the ampulla in a more vascular area on the ampulla.The device was removed and manually straightened and bowed outside the scope with no problem.When placed back through the scope and out of the working channel, the same problem occurred where the tome made the form of a z.The procedure was completed with another of the same device.It was reported that there was a patient bleed that was addressed with a mechanical tamponade with balloon.Additionally, it was reported that the patient has fully recovered.
 
Additional Manufacturer Narrative
Imdrf device code a0406 captures the reportable event of cutting wire kinked.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0406 captures the reportable event of cutting wire kinked.Block h11: (investigation result).The returned dreamtome rx 44 was analyzed, and a visual evaluation noted that the working length was twisted at distal section, the cutting wire was kinked.The guidewire was not returned.Functional evaluation noted that the wire bowed correctly (in plane).Additionally, media inspection shows that it was possible to observe the device with the cutting wire kinked, the other pictures showed the device bowed and unbowed, however, no reference point to determine if the device bowed out of plane.No other problems with the device were noted.The reported event of cutting wire kinked was confirmed.Upon analysis, it was found that the working length was twisted at distal section, the cutting wire was kinked.Based on the condition of the device, the wire kinked could have been generated by operational factors, the used technique for the device manipulation or by the interaction between the device and a hard surface.Based on all gathered information, the most probable root cause is adverse event related to procedure.
 
Event or Problem Description

Brand Name
DREAMTOME RX 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23092520
Report Number3005099803-2025-04658
Device Sequence Number15873293
Product Code KNS
UDI-Device Identifier08714729778264
UDI-Public(01)08714729778264(17)280615(10)36772087
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00584040
Device Catalogue NumberM00584040
Device Lot Number0036772087
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2025
Supplement Date Received by Manufacturer09/22/2025
Initial Report FDA Received Date09/18/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown